Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 331, NWS Fort Worth, TX

June 17, 2008Anderson County, Henderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 17, 2008, 1:53 PM CDT for Anderson County, Henderson County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2008, 1:53 PM CDT (18:53 UTC)
Expired
Jun 17, 2008, 3:00 PM CDT
In force
67 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Anderson County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:18 PM CDTTSTM WND DMGPalestine, TXTREES DOWN IN AND JUST SOUTH OF PALESTINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:12 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1234 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 171853
SVRFWD
TXC001-213-172000-
/O.NEW.KFWD.SV.W.0331.080617T1853Z-080617T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
153 PM CDT TUE JUN 17 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS...
  HENDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 300 PM CDT

* AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF COFFEE CITY TO
  7 MILES SOUTHEAST OF TRINIDAD...AND MOVING SOUTH AT 23 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COFFEE CITY BY 210 PM
  BERRYVILLE BY 215 PM
  FRANKSTON BY 220 PM
  PALESTINE BY 300 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3166 9574 3161 9576 3169 9578 3169 9586
      3175 9587 3179 9597 3188 9596 3190 9602
      3209 9606 3209 9611 3216 9611 3218 9617
      3222 9615 3222 9617 3236 9604 3236 9547
      3215 9548 3205 9542 3185 9544 3176 9538
TIME...MOT...LOC 1853Z 346DEG 20KT 3221 9550 3205 9604

$$
2 follow-up statements
000 
WWUS54 KFWD 171913
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT TUE JUN 17 2008

TXC001-213-172000-
/O.CON.KFWD.SV.W.0331.000000T0000Z-080617T2000Z/
HENDERSON TX-ANDERSON TX-
213 PM CDT TUE JUN 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR ANDERSON AND SOUTHEASTERN HENDERSON COUNTIES...

AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BERRYVILLE TO 23 MILES NORTHWEST OF
PALESTINE...MOVING SOUTH AT 23 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PALESTINE BY 255 PM CDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.

LAT...LON 3166 9575 3164 9576 3169 9578 3169 9586
      3175 9587 3180 9597 3188 9596 3190 9602
      3193 9600 3196 9604 3210 9607 3216 9599
      3227 9549 3215 9549 3205 9543 3185 9545
      3176 9539
TIME...MOT...LOC 1913Z 344DEG 20KT 3205 9546 3189 9600

$$

82/JLD
000 
WWUS54 KFWD 171931
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT TUE JUN 17 2008

TXC213-171940-
/O.CAN.KFWD.SV.W.0331.000000T0000Z-080617T2000Z/
HENDERSON TX-
230 PM CDT TUE JUN 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE 
COUNTY. LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT 30 
MINUTES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM 
CDT TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.

LAT...LON 3176 9540 3185 9545 3200 9543 3208 9545
      3207 9547 3193 9545 3188 9596 3180 9597
      3175 9587 3170 9585 3169 9578 3164 9576
      3167 9573
TIME...MOT...LOC 1930Z 322DEG 22KT 3172 9568

$$

TXC001-172000-
/O.CON.KFWD.SV.W.0331.000000T0000Z-080617T2000Z/
ANDERSON TX-
230 PM CDT TUE JUN 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR ANDERSON COUNTY...

AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
SOUTHWEST OF PALESTINE...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE REMAIN OVER RURAL SOUTHERN ANDERSON 
COUNTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.

LAT...LON 3176 9540 3185 9545 3200 9543 3208 9545
      3207 9547 3193 9545 3188 9596 3180 9597
      3175 9587 3170 9585 3169 9578 3164 9576
      3167 9573
TIME...MOT...LOC 1930Z 322DEG 22KT 3172 9568

$$

82/JLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:26 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 17, 12:26 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 PM CDT TUE JUN 17 2008

.UPDATE... ANOTHER UPDATE TO INCLUDE THE SEVERE THUNDERSTORM WATCH
FOR THE SOUTHEAST COUNTIES. LINE OF THUNDERSTORMS HAS WELL
ESTABLISHED COLD POOL WHICH CONTINUES TO SURGE SOUTHWARD. NUMEROUS
50+ KT GUSTS REPORTED WITH THIS LINE. WILL LOWER POPS BEHIND THE
LINE AND WATCH FOR ADDITIONAL DEVELOPMENT WESTWARD ALONG WELL
DEFINED OUTFLOW BOUNDARY.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 1132 AM CDT TUE JUN 17 2008/

UPDATE...QUICK UPDATE TO POP/TEMP FORECAST INTO EARLY AFTERNOON. LINE
OF SEVERE THUNDERSTORMS APPROACHING THE METROPLEX NOW. 88D DATA
AND TERMINAL DOPPLER VELOCITY DATA SHOWS LARGE SWATH OF 50-60KT PLUS
WINDS JUST OFF THE SURFACE...MUCH OF WHICH IS MIXING DOWN TO THE
SURFACE. WILL ALSO LOWER HIGH TEMPS ACROSS THE NORTHERN HALF OF
THE CWA. IN ADDITION TO THE WINDS...HEAVY RAIN WILL BE POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  90  75  93  76 /  60  20  10  10  10
WACO, TX              74  90  70  94  74 /  50  20  10  10  10
PARIS, TX             67  89  69  89  70 /  60  20  10  10  30
DENTON, TX            71  90  71  92  73 /  70  20  10  10  20
MCKINNEY, TX          70  90  70  91  71 /  70  20  10  10  20
DALLAS, TX            72  90  74  91  75 /  60  20  10  10  10
TERRELL, TX           71  90  70  92  73 /  60  20  10  10  10
CORSICANA, TX         73  90  72  93  72 /  50  20  10  10  10
TEMPLE, TX            75  93  70  94  73 /  50  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

In the hours before

Local storm report, Jun 17, 12:23 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     TSTM WND GST     TERRELL                 32.73N  96.29W
06/17/2008  E63 MPH          KAUFMAN            TX   ASOS
Local storm report, Jun 17, 12:31 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     TSTM WND GST     3 S WAXAHACHIE          32.36N  96.85W
06/17/2008  E60 MPH          ELLIS              TX   LAW ENFORCEMENT

            RELAYED BY SHERIFFS OFFICE
Special weather statement, Jun 17, 12:31 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT TUE JUN 17 2008

TXZ144>146-171800-
NAVARRO TX-HILL TX-BOSQUE TX-
1231 PM CDT TUE JUN 17 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BOSQUE COUNTY
  HILL COUNTY
  NAVARRO COUNTY

AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF GUSTY THUNDERSTORM WINDS ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ENNIS TO 12 MILES SOUTHEAST OF ALVARADO TO
10 MILES WEST OF CLEBURNE...MOVING SOUTHEAST AT 38 MPH.

CITIES IN THE PATH OF THESE GUSTY WINDS INCLUDE BARRY...BLOOMING
GROVE...BLUM...BYNUM...CARLS CORNER...COVINGTON...
HILLSBORO...HUBBARD...ITASCA...WHITNEY AND LAKE WHITNEY STATE PARK.

WIND GUSTS OF 50 TO 60 MPH MAY MOVE INTO THE ADVISORY AREA AFTER
1245 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.

LAT...LON 3221 9615 3196 9681 3183 9672 3172 9693
      3186 9704 3176 9728 3179 9732 3184 9728
      3188 9738 3198 9739 3197 9753 3200 9765
      3210 9785 3221 9763 3214 9751 3219 9746
      3227 9709 3207 9693 3233 9639
TIME...MOT...LOC 1731Z 307DEG 33KT 3240 9654 3229 9703
          3228 9755
Local storm report, Jun 17, 12:37 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1237 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     TSTM WND DMG     DALLAS                  32.79N  96.77W
06/17/2008                   DALLAS             TX   AMATEUR RADIO

            SIGNS BLOWN DOWN IN FAIR PARK AREA
Local storm report, Jun 17, 12:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     TSTM WND DMG     PALMER                  32.43N  96.67W
06/17/2008                   ELLIS              TX   LAW ENFORCEMENT

            POWER LINES DOWN...TIME ESTIMATED
Local storm report, Jun 17, 1:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     1 S VAN                 32.51N  95.64W
06/17/2008                   VAN ZANDT          TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN BETWEEN VAN AND EDOM

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:04 PM CDTSpecial Weather StatementFWDLamar26 min
Jun 16, 7:10 PM CDTSevere Thunderstorm WarningFWDHopkins50 min
Jun 16, 7:26 PM CDTAreal Flood AdvisoryFWDHopkins94 min
Jun 16, 8:01 PM CDTSevere Thunderstorm WarningFWDHopkins44 min
Jun 16, 8:05 PM CDTFlash Flood WarningFWDHopkins115 min
Jun 16, 9:59 PM CDTAreal Flood WarningFWDHopkins3 hr
Jun 17, 1:09 AM CDTAreal Flood WarningFWDHopkins6 hr
Jun 17, 9:54 AM CDTSpecial Weather StatementFWDCooke, Montague36 min
Jun 17, 10:16 AM CDTSpecial Weather StatementFWDGrayson29 min
Jun 17, 10:31 AM CDTSpecial Weather StatementFWDCooke, Montague29 min
Jun 17, 10:43 AM CDTSpecial Weather StatementFWDFannin32 min
Jun 17, 10:50 AM CDTSpecial Weather StatementFWDDenton25 min
Jun 17, 11:05 AM CDTSpecial Weather StatementFWDCollin25 min
Jun 17, 11:13 AM CDTSevere Thunderstorm WarningFWDCollin, Denton62 min
Jun 17, 11:16 AM CDTSpecial Weather StatementFWDDallas, Tarrant29 min
Jun 17, 11:25 AM CDTSpecial Weather StatementFWDParker35 min
Jun 17, 11:30 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant60 min
Jun 17, 11:34 AM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt, Kaufman, Lamar, Rockwall26 min
Jun 17, 11:47 AM CDTSpecial Weather StatementFWDEllis, Johnson28 min
Jun 17, 11:51 AM CDTSevere Thunderstorm WarningFWDHunt, Kaufman, Rockwall54 min
Jun 17, 11:56 AM CDTSevere Thunderstorm WarningFWDEllis, Johnson64 min
Jun 17, 11:57 AM CDTAreal Flood AdvisoryFWDCollin3 hr
Jun 17, 12:12 PM CDTSpecial Weather StatementFWDDelta, Hopkins33 min
Jun 17, 12:20 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt69 min
Jun 17, 12:31 PM CDTSpecial Weather StatementFWDHill29 min
Jun 17, 12:39 PM CDTSevere Thunderstorm WarningFWDHopkins66 min
Jun 17, 12:44 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro76 min
Jun 17, 1:06 PM CDTFlash Flood WarningFWDHopkins114 min
Jun 17, 2:26 PM CDTSevere Thunderstorm WarningFWDFreestone34 min
Jun 17, 2:36 PM CDTSevere Thunderstorm WarningFWDAnderson, Leon69 min
Jun 17, 2:57 PM CDTAreal Flood WarningFWDHopkins3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.